Alert archive / Texas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 49, NWS Amarillo, TX

May 7, 1995Hansford County, Hutchinson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 7, 1995, 6:24 AM CDT for Hansford County, Hutchinson County, Texas. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
May 7, 1995, 6:24 AM CDT (11:24 UTC)
Expired
May 7, 1995, 7:15 AM CDT
In force
51 min
Issued by
NWS Amarillo, TX
Area
Whole counties

Counties Hansford County, TX, Hutchinson County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3520 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 071126
SVRAMA
TXC195-233-071215-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
624 AM CDT SUN MAY 7 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 AM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN THE TEXAS PANHANDLE
 
   ...HANSFORD COUNTY...WESTERN HUTCHINSON COUNTY
 
AT 620 AM CDT A SEVER THUNDERSTORM IS TRACKING TO THE NORTHEAST FROM
MOORE COUNTY INTO SOUTHWEST HANSFORD AND NORTHWEST HUTCHINSON COUNTIES
PEOPLE IN CAPPS...MORSE JUNCTION...MORSE...AND PRINGLE SHOULD PREPARE
FOR SEVERE WEATHER.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.  IF
OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:07 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 7, 4:07 AM CDT, 2 hours 17 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CDT SUN MAY 07 1995

VERY BUSY NIGHT IN PNHDLS TNGT WITH TORNADO WATCHES 297 AND 298. A
LOT OF SVR WX HAS OCCURRED AND THIS FCSTR HAS HAD LITTLE TIME TO
PERUSE ANY NEW DATA. THUS...NO TIME FOR DISCUSSION. HOWEVER...WOULD
LIKE TO THANK MY ESTEEMED COLLEAGUES AT WSFO LBB FOR PROVIDING ME
WITH CONSIDERABLE FCST GUIDANCE. YOU WERE MOST HELPFUL. PRELIMINARY
NUMBERS FOLLOW. NOTE...ALL PUBLIC FORECAST PRODUCTS WILL BE LATE.
PLEASE BEAR WITH ME.

DHT 75/44/74  200
GUY 74/46/75  200
AMA 74/46/75  200

.AMA...WIND ADVISORY FOR THIS AFTERNOON FOR ZONES 001>003-006>008-
       011>013-016>018.
.OK...WIND TADVISORY FOR THIS AFTERNOON FOR ZONES 001-002.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:01 AM CDTSevere Thunderstorm WarningAMAParmer29 min
May 7, 12:14 AM CDTSevere Thunderstorm WarningAMACastro46 min
May 7, 1:02 AM CDTSevere Thunderstorm WarningAMACastro, Deaf Smith, Randall58 min
May 7, 1:24 AM CDTTornado WarningAMARandall51 min
May 7, 1:50 AM CDTFlash Flood WarningAMARandall3 hr
May 7, 1:53 AM CDTSevere Thunderstorm WarningAMAPotter67 min
May 7, 2:03 AM CDTTornado WarningAMAPotter57 min
May 7, 2:48 AM CDTSevere Thunderstorm WarningAMACarson, Hutchinson57 min
May 7, 3:31 AM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree44 min
May 7, 4:23 AM CDTSevere Thunderstorm WarningAMAHansford67 min
May 7, 4:23 AM CDTSevere Thunderstorm WarningAMAHutchinson47 min
May 7, 5:26 AM CDTSevere Thunderstorm WarningAMAOchiltree64 min
May 7, 5:40 AM CDTSevere Thunderstorm WarningAMAMoore50 min
May 7, 7:32 AM CDTSevere Thunderstorm WarningAMAHansford43 min
May 7, 8:07 AM CDTTornado WarningAMAHansford25 min
May 7, 12:18 PM CDTSevere Thunderstorm WarningAMADonley57 min
May 7, 12:55 PM CDTSevere Thunderstorm WarningAMAGray65 min
May 7, 1:09 PM CDTSevere Thunderstorm WarningAMAHansford66 min
May 7, 1:21 PM CDTSevere Thunderstorm WarningAMAWheeler54 min
May 7, 1:36 PM CDTSevere Thunderstorm WarningAMAHemphill69 min
May 7, 2:15 PM CDTSevere Thunderstorm WarningAMAChildress60 min
May 7, 2:19 PM CDTSevere Thunderstorm WarningAMAWheeler56 min
May 7, 2:29 PM CDTSevere Thunderstorm WarningAMALipscomb31 min
May 7, 2:42 PM CDTSevere Thunderstorm WarningAMAHemphill63 min
May 7, 3:59 PM CDTSevere Thunderstorm WarningAMARoberts21 min

Nearby

Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.